Algebraic & Geometric Topology

Logarithmic Hennings invariants for restricted quantum ${\mathfrak{sl}}(2)$

Anna Beliakova, Christian Blanchet, and Nathan Geer

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We construct a Hennings-type logarithmic invariant for restricted quantum s l ( 2 ) at a  2 p  th root of unity. This quantum group U is not quasitriangular and hence not ribbon, but factorizable. The invariant is defined for a pair: a 3 –manifold M and a colored link L inside M . The link L is split into two parts colored by central elements and by trace classes, or elements in the 0  th Hochschild homology of U , respectively. The two main ingredients of our construction are the universal invariant of a string link with values in tensor powers of U , and the modified trace introduced by the third author with his collaborators and computed on tensor powers of the regular representation. Our invariant is a colored extension of the logarithmic invariant constructed by Jun Murakami.

Article information

Algebr. Geom. Topol., Volume 18, Number 7 (2018), 4329-4358.

Received: 10 April 2018
Accepted: 7 June 2018
First available in Project Euclid: 18 December 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 17B37: Quantum groups (quantized enveloping algebras) and related deformations [See also 16T20, 20G42, 81R50, 82B23] 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

quantum invariants links Hopf algebras quantum Groups


Beliakova, Anna; Blanchet, Christian; Geer, Nathan. Logarithmic Hennings invariants for restricted quantum ${\mathfrak{sl}}(2)$. Algebr. Geom. Topol. 18 (2018), no. 7, 4329--4358. doi:10.2140/agt.2018.18.4329.

Export citation


  • Y Arike, A construction of symmetric linear functions on the restricted quantum group $\overline U_q(\mathrm{sl}_2)$, Osaka J. Math. 47 (2010) 535–557
  • A Beliakova, C Blanchet, A M Gainutdinov, Modified trace is a symmetrised integral, preprint (2018)
  • C Blanchet, F Costantino, N Geer, B Patureau-Mirand, Non-semi-simple TQFTs, Reidemeister torsion and Kashaev's invariants, Adv. Math. 301 (2016) 1–78
  • A Bruguières, Double braidings, twists and tangle invariants, J. Pure Appl. Algebra 204 (2006) 170–194
  • F Costantino, N Geer, B Patureau-Mirand, Quantum invariants of $3$–manifolds via link surgery presentations and non-semi-simple categories, J. Topol. 7 (2014) 1005–1053
  • F Costantino, N Geer, B Patureau-Mirand, Some remarks on the unrolled quantum group of $\mathfrak{sl}(2)$, J. Pure Appl. Algebra 219 (2015) 3238–3262
  • M De Renzi, N Geer, B Patureau-Mirand, Renormalized Hennings invariants and $2+1$–TQFTs, Comm. Math. Phys. 362 (2018) 855–907
  • B L Feigin, A M Gainutdinov, A M Semikhatov, I Y Tipunin, Modular group representations and fusion in logarithmic conformal field theories and in the quantum group center, Comm. Math. Phys. 265 (2006) 47–93
  • A M Gaĭnutdinov, A M Semikhatov, I Y Tipunin, B L Feĭgin, The Kazhdan–Lusztig correspondence for the representation category of the triplet $W\mkern-3mu$–algebra in logorithmic conformal field theories, Teoret. Mat. Fiz. 148 (2006) 398–427 In Russian; translated in Theor. Math. Phys. 148 (2006) 1210–1235
  • N Geer, J Kujawa, B Patureau-Mirand, Ambidextrous objects and trace functions for nonsemisimple categories, Proc. Amer. Math. Soc. 141 (2013) 2963–2978
  • N Geer, B Patureau-Mirand, A Virelizier, Traces on ideals in pivotal categories, Quantum Topol. 4 (2013) 91–124
  • K Habiro, Bottom tangles and universal invariants, Algebr. Geom. Topol. 6 (2006) 1113–1214
  • M Hennings, Invariants of links and $3$–manifolds obtained from Hopf algebras, J. London Math. Soc. 54 (1996) 594–624
  • T Kerler, Mapping class group actions on quantum doubles, Comm. Math. Phys. 168 (1995) 353–388
  • T Kerler, Genealogy of non-perturbative quantum-invariants of $3$–manifolds: the surgical family, from “Geometry and physics” (J E Andersen, J Dupont, H Pedersen, A Swann, editors), Lecture Notes in Pure and Appl. Math. 184, Dekker, New York (1997) 503–547
  • H Kondo, Y Saito, Indecomposable decomposition of tensor products of modules over the restricted quantum universal enveloping algebra associated to ${\mathfrak{sl}}_2$, J. Algebra 330 (2011) 103–129
  • R J Lawrence, A universal link invariant using quantum groups, from “Differential geometric methods in theoretical physics” (A I Solomon, editor), World Sci., Teaneck, NJ (1989) 55–63
  • M Lorenz, Representations of finite-dimensional Hopf algebras, J. Algebra 188 (1997) 476–505
  • V V Lyubashenko, Invariants of $3$–manifolds and projective representations of mapping class groups via quantum groups at roots of unity, Comm. Math. Phys. 172 (1995) 467–516
  • J Murakami, Generalized Kashaev invariants for knots in three manifolds, Quantum Topol. 8 (2017) 35–73
  • T Ohtsuki, Quantum invariants: a study of knots, $3$–manifolds, and their sets, Series on Knots and Everything 29, World Sci., River Edge, NJ (2002)
  • D E Radford, The trace function and Hopf algebras, J. Algebra 163 (1994) 583–622
  • R Suter, Modules over $\mathfrak{U}_q(\mathfrak{sl}_2)$, Comm. Math. Phys. 163 (1994) 359–393
  • V G Turaev, Quantum invariants of knots and $3$–manifolds, De Gruyter Studies in Mathematics 18, de Gruyter, Berlin (1994)